Jump to content
Important Survey - Please Participate ×

Anyone with Fahrs's or basal ganglia calcification?


[An...]

Recommended Posts

Thanks anxiousmama...how nice of you to even think of me at all while going through what you are.  That must have been a hair raising diagnosis.  So how bad is it?  And what does it do to someone?  Did anxiety and insomnia kick up for you once you got the word?

 

I'm hanging tough like everyone else, I guess.  Feeling a little war weary.  But noticing improvements as I go along.  I'm only 3 weeks post jump, so have a few more miles on this 'road less travelled'.

 

I'm rooting for you too, mama.

 

 

Link to comment
Share on other sites

Thanks anxiousmama...how nice of you to even think of me at all while going through what you are.  That must have been a hair raising diagnosis.  So how bad is it?  And what does it do to someone?  Did anxiety and insomnia kick up for you once you got the word?

 

I'm hanging tough like everyone else, I guess.  Feeling a little war weary.  But noticing improvements as I go along.  I'm only 3 weeks post jump, so have a few more miles on this 'road less travelled'.

 

I'm rooting for you too, mama.

 

Thanks. Yeah, it's scary. One neuro thinks it's due a mitochondrial dysfunction, genetic. It's rare. Can cause mental illness and movement disorders. Sometimes it's like Parkinson's, sometimes not. It has possible caused gait and balance issues, clumsiness, but I'm not sure. Thats maybe why I got akathesia so quickly with the lexapro. They think my anxiety is psychosis from the fahrs not the ativan withdrawal. I'm feeling kind of stuck and scared. One neuro psychiatrist who has worked with withdrawal suggested staying on ativan for life because he's not sure what recovery will.look like for me, so that's a bummer.

 

Just a couple months ago I was okay. What a mess.

 

Link to comment
Share on other sites

That's good you're getting different opinions on all this.  And it makes sense that would cause akathesia.

 

I bet you're feeling stuck and scared!!  What a nightmare.  Do you have a good support system?  My heart and prayers are with you, sweetie, for whatever that's worth.

 

So what made you go to a neuro in the first place?  The Parkinson's-like symptoms?  That is a real bummer one neuro is suggesting you stay on Atavan.  Sounds like they don't have any concrete answers yet.  I mean, is that the best they can come up with...staying on Atavan for life?

 

But I would think if he's going to throw out a diagnosis of it being genetic, there's got to be some validating test for that.  So these symptoms you're having...they came on suddenly?  You said you were doing ok a couple of months ago.  Is there any chance at all that this may be part of the recovery?  These benzos cause so much grief in the body every which way.  And they're not just ghosts...I'm sure they're causing concrete physiological changes in our bodies...if that makes sense.

 

You going for a third opinion?  If it were me, I'd be hounding everyone I could.

Link to comment
Share on other sites

That's good you're getting different opinions on all this.  And it makes sense that would cause akathesia.

 

I bet you're feeling stuck and scared!!  What a nightmare.  Do you have a good support system?  My heart and prayers are with you, sweetie, for whatever that's worth.

 

So what made you go to a neuro in the first place?  The Parkinson's-like symptoms?  That is a real bummer one neuro is suggesting you stay on Atavan.  Sounds like they don't have any concrete answers yet.  I mean, is that the best they can come up with...staying on Atavan for life?

 

But I would think if he's going to throw out a diagnosis of it being genetic, there's got to be some validating test for that.  So these symptoms you're having...they came on suddenly?  You said you were doing ok a couple of months ago.  Is there any chance at all that this may be part of the recovery?  These benzos cause so much grief in the body every which way.  And they're not just ghosts...I'm sure they're causing concrete physiological changes in our bodies...if that makes sense.

 

You going for a third opinion?  If it were me, I'd be hounding everyone I could.

 

Well, I started noticing in was having more fatigue and trouble standing without feeling unstable. Then given a little ativan. I had a cat scan because I was in withdrawal from a few ativans. Thought maybe in had a stroke.

 

I'm in canada, hard to get second opinions bc of wait times.  Trying but running out of time

Brainnisnt working good. I don't know what to do. Seeingbpsych today. Nervous. Worried about diagnosis.

 

I don't know what to do but I think I have to jump soon even if it's bad. You jumped at 0.125? Did you have symptoms like mine? Tapering was a huge mistake.

Link to comment
Share on other sites

The brain is remarkably resilient.  I know of stroke victims that did ok.  And people who had serious damage from car accidents or brain infections that had actual physical damage that overcame their plight.  Hold tight to that thought.

 

Do you have good support?  Kids, husband?

 

So you think tapering was a mistake cuz you should have just jumped?  You asked if I had similar sx...yeah incredible crushing fatigue and some balance issues.  Lots of cog fog that was scary.  Lots of mega anxiety that was brutal.  Looking back on my notes...I jumped at about .06 or so. 

 

About jumping...you're down to a pretty low dose.  Damage from too fast a taper aside, I had the luxury of being able to do that and jump prematurely because I have good support.  And I was really bad while on the full 1mg and was probably paradoxical.  In some cases maybe moving it along is the way to go. 

 

Benzos cause chemical imbalances, and that also causes real physical damage.  But I've read so many stories here where people have a screwed up knee that heals (verified, not subjective) pancreas being totally screwed up that heal...etc. etc.  My weight loss and hair loss is starting to reverse and it happened after the jump.  Once the poison was gone.

 

I'm not advocating one or the other of course, you have to decide what is best for you.  But I'm rooting for you whichever way you go.  So was that the best advice the docs had...stay on the Atavan??

Link to comment
Share on other sites

×
×
  • Create New...